Triple points and surgery of immersed surfaces
Author: Thomas F. Banchoff
Journal: Proc. Amer. Math. Soc. 46 (1974), 407-413
MSC: Primary 57A35; Secondary 57D45, 57D40
MathSciNet review: 0377897
Abstract: For a sufficiently general immersion of a smooth or polyhedral closed -dimensional surface into Euclidean -space, the number of triple points is congruent modulo 2 to the Euler characteristic. The approach of this paper involves elementary notions of modification of surfaces by surgery.
Keywords: Triple points, surgery, immersions, Euler characteristic
Article copyright: © Copyright 1974 American Mathematical Society